Oklahoma, 2007Ice Storm in Oklahoma, December 8 to 11, 2007
December 8 to 11, 2007 · NWS TSA · 17 events in 17 counties and zones
Arctic air spread into the region ahead of a strong storm system over the desert southwest. Several disturbances translated from the low pressure area across the Southern Plains, resulting in several periods of precipitation, including thunderstorms.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- $676 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic air spread into the region ahead of a strong storm system over the desert southwest. Several disturbances translated from the low pressure area across the Southern Plains, resulting in several periods of precipitation, including thunderstorms. Freezing rain was the dominant precipitation type during the event; the thunderstorms resulted in an increased rate of ice accumulation. One to two inches of ice accumulated on trees and power lines within a 40 mile wide band along a Bristow-Tulsa-Vinita-Miami line and one to one and a half inches of ice accumulated on exposed surfaces along a Welty-Coweta-Jay line.
Nearly one million people were estimated to be without power in eastern Oklahoma after this event, some of which remained without power for up to two weeks. Early estimates indicate that this storm could be the most costly weather-related disaster in Oklahoma history. A number of indirect related injuries and fatalities were attributed to this storm in eastern Oklahoma, including seven fatalities in automobile accidents on treacherous roads; one carbon monoxide fatality due to improper use of a heat source indoors; and six fatalities due to house fires that were started by temporary heat or light sources during the power outages. There were also three direct fatalities, including one in which a male was killed in Tulsa when a utility pole fell on his vehicle due to ice weighting; and two hypothermia deaths, one in Tulsa on the 15th and one in Skiatook on the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 8, 9:44 PM CST, 16 minutes earlier.
Area forecast discussion, Dec 8, 9:44 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST SAT DEC 8 2007
.DISCUSSION...
SCATTERED LIGHT PRECIP IS BEGINNING TO DEVELOP AS WAVE CURRENTLY
EXITING NEW MEXICO BEGINS TO INFLUENCE THE AREA. LOW LEVEL WINDS
ABOVE THE SHALLOW COLD AIR HAVE RESPONDED AND
STRENGTHENED...ALL WHILE THE COLD AIR HAS CONTINUED ITS STEADY
PROGRESS SOUTHWARD. LATEST NAM AND RUC HAVE CONTINUED TREND OF A
LARGER PORTION OF THE AREA BEING BELOW FREEZING BY TOMORROW
AFTERNOON...WITH A CORRESPONDING INCREASE IN THE POTENTIAL AREA
AFFECTED BY FREEZING RAIN.
LATEST THINKING IS THAT PRECIP WILL GRADUALLY EXPAND OVERNIGHT AS
UPGLIDE CONTINUES...WITH PRECIP TYPE BEING SHOWERY AS MOISTURE
ADVECTION AND STEEP LAPSE RATES SUPPORT ELEVATED INSTABILITY.
THIS CONVECTIVE POTENTIAL ADDS TO BOTH THE UNCERTAINTY AND
POTENTIAL IMPACT OF ICE ACCUMULATIONS AS AMOUNTS MAY BE
SPOTTY...WITH ISOLATED RAPID ACCUMULATIONS POSSIBLE. THE
CONVECTIVE TYPE PRECIP IS EXPECTED TO CONTINUE THROUGH SUNDAY
AFTERNOON ON THE COOL SIDE OF THE BOUNDARY...WITH FALLING
TEMPERATURES LIKELY ACROSS MUCH OF EASTERN OKLAHOMA.
THE UPDATED FORECAST EXPANDED BOTH THE FREEZING RAIN ADVISORY AND
WINTER STORM WATCH ACROSS THE AREA. ADDITIONALLY...FAR NORTHEAST
OKLAHOMA STANDS THE BEST CHANCE OF PROLONGED SUB FREEZING TEMPERATURES
AND HIGHER PRECIP AMOUNTS...THUS AN ICE STORM WARNING HAS BEEN
ISSUED. IMPACTS ARE LIKELY TO BEGIN ON ELEVATED SURFACES AND
POSSIBLY POWER LINES...WITH TEMPERATURES WITHIN A FEW DEGREES OF
FREEZING HELPING MITIGATE ACCUMULATIONS ON ROADWAYS.
EXPECT BOTH THE WARNING AND ADVISORY TO BE ADJUSTED AS THE PRECIP
AMOUNTS/LOCATIONS BECOME MORE DEFINED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 29 32 26 33 / 90 70 30 80
FSM 48 48 33 41 / 50 90 70 80
MLC 35 38 29 40 / 60 90 60 80
BVO 26 29 25 33 / 90 60 30 80
FYV 41 42 25 43 / 60 90 50 80
BYV 42 43 25 35 / 60 90 50 80
MKO 33 35 26 35 / 70 90 50 80
MIO 31 31 23 33 / 90 80 30 80
F10 31 34 26 36 / 80 80 50 80
HHW 49 53 33 45 / 50 90 70 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR OKZ057-OKZ058-OKZ062-
OKZ063-OKZ068-OKZ069.
ICE STORM WARNING UNTIL 6 PM SUNDAY FOR OKZ057-OKZ058-OKZ062-
OKZ063.
WINTER STORM WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074.
FREEZING RAIN ADVISORY UNTIL 6 PM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074.
WINTER STORM WATCH FROM 6 AM SUNDAY TO 6 AM TUESDAY FOR OKZ049-
OKZ075-OKZ076.
AR...DENSE FOG ADVISORY UNTIL 9 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
FREEZING RAIN ADVISORY UNTIL 6 PM SUNDAY FOR ARZ001.
WINTER STORM WATCH FROM 6 PM SUNDAY TO 6 AM TUESDAY FOR ARZ001.
WINTER STORM WATCH FROM 6 AM SUNDAY TO 6 AM TUESDAY FOR ARZ002-
ARZ010-ARZ011.
&&
SHORT TERM...07
LONG TERM....06Hazardous weather outlook, Dec 8, 4:01 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
401 PM CST SAT DEC 8 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
400 PM CST SAT DEC 8 2007
...FREEZING RAIN WITH ICE ACCUMULATION POSSIBLE OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...THIS EVENING.
WINTER WEATHER.
ICE ACCUMULATION.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 44.
ONSET...LATE TONIGHT.
DENSE FOG...POOR VISIBILITY.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A FRONTAL BOUNDARY DRAPED ACROSS THE REGION HAS NOT MOVED MUCH
TODAY. COLDER AIR IS SURGING SOUTHWARD ACROSS KANSAS AND WILL
INFILTRATE NORTHEAST OKLAHOMA OVERNIGHT. PRECIPITATION IS EXPECTED
TO BEGIN ACROSS THE REGION LATER TONIGHT... WITH FREEZING RAIN
FROM THE I-44 CORRIDOR NORTHWARD. ICE ACCUMULATION WILL BE
POSSIBLE WITHIN THIS REGION.
WARM AND UNSTABLE AIR SOUTH OF THE FRONTAL BOUNDARY WILL ALLOW A
CHANCE FOR ISOLATED THUNDERSTORMS OVERNIGHT... GENERALLY FROM THE I 44
CORRIDOR SOUTHWARD. NO SEVERE STORMS ARE EXPECTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...WINTER WEATHER POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SEVERAL ROUNDS OF RAIN AND FREEZING RAIN ARE EXPECTED THROUGH
WEDNESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE
REGION WHILE A COLD AIRMASS REMAINS IN PLACE. THE AREA AT
GREATEST RISK FOR ICE ACCUMULATIONS WILL BE NORTHEAST OKLAHOMA. A
WINTER STORM WATCH HAS BE POSTED FOR PORTIONS OF NORTHEAST
OKLAHOMA THROUGH LATE MONDAY. HOWEVER...THIS WATCH MAY BE EXTENDED
AND EXPANDED AS NEW DATA BECOME AVAILABLE. THE PRECIPITATION IS EXPECTED
TO END ON WEDNESDAY AS THE MAIN UPPER LEVEL SYSTEM MOVES ACROSS
THE CENTRAL AND SOUTHERN PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHEAST OKLAHOMA SHOULD PREPARE FOR
THE POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Ice Storm, Craig
- When
- December 8, 10:00 PM CST to December 10, 9:00 PM CST
- Where
- Craig forecast zone
- Property damage
- $50 million
- Reported by
- Emergency Manager
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
One to two inches of ice accumulated on trees, power lines and other exposed surfaces.
Ice Storm, Ottawa
- When
- December 8, 11:00 PM CST to December 10, 9:00 PM CST
- Where
- Ottawa forecast zone
- Property damage
- $50 million
- Reported by
- Emergency Manager
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
One to two inches of ice accumulated on trees, power lines and other exposed surfaces.
Ice Storm, Mayes
- When
- December 8, 11:00 PM CST to December 10, 9:00 PM CST
- Where
- Mayes forecast zone
- Property damage
- $50 million
- Reported by
- Emergency Manager
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
One half inch to one and a half inches of ice accumulated on trees, power lines and other exposed surfaces.
Ice Storm, Osage
- When
- December 8, 11:00 PM CST to December 11, 4:00 AM CST
- Where
- Osage forecast zone
- Property damage
- $20 million
- Reported by
- Emergency Manager
Up to one to two inches of ice accumulated on trees, power lines and other exposed surfaces.
Ice Storm, Washington
- When
- December 8, 11:00 PM CST to December 10, 9:00 PM CST
- Where
- Washington forecast zone
- Property damage
- $20 million
- Reported by
- Emergency Manager
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
Up to one inch of ice accumulated on trees, power lines and other exposed surfaces.
Ice Storm, Nowata
- When
- December 8, 11:00 PM CST to December 10, 9:00 PM CST
- Where
- Nowata forecast zone
- Property damage
- $20 million
- Reported by
- Emergency Manager
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Up to two inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Pawnee
- When
- December 8, 11:00 PM CST to December 11, 4:00 AM CST
- Where
- Pawnee forecast zone
- Property damage
- $20 million
- Reported by
- Emergency Manager
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Up to two inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Tulsa
- When
- December 8, 11:00 PM CST to December 10, 9:00 PM CST
- Where
- Tulsa forecast zone
- Deaths
- 3 direct, 0 indirect
- Property damage
- $101 million
- Reported by
- Emergency Manager
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Up to two inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Rogers
- When
- December 8, 11:00 PM CST to December 10, 9:00 PM CST
- Where
- Rogers forecast zone
- Property damage
- $70 million
- Reported by
- Emergency Manager
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Up to two inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Creek
- When
- December 8, 11:00 PM CST to December 10, 9:00 PM CST
- Where
- Creek forecast zone
- Property damage
- $70 million
- Reported by
- Emergency Manager
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Up to two inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Delaware
- When
- December 9, 1:00 AM CST to December 10, 3:00 PM CST
- Where
- Delaware forecast zone
- Property damage
- $35 million
- Reported by
- Emergency Manager
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
One half inch to one inch of ice accumulated on trees, power lines and other exposed surfaces.
Ice Storm, Wagoner
- When
- December 9, 1:00 AM CST to December 10, 4:00 PM CST
- Where
- Wagoner forecast zone
- Property damage
- $70 million
- Reported by
- Emergency Manager
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Up to two inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Okfuskee
- When
- December 9, 2:00 AM CST to December 10, 4:00 PM CST
- Where
- Okfuskee forecast zone
- Property damage
- $10 million
- Reported by
- Emergency Manager
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Up to one inch of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Okmulgee
- When
- December 9, 2:00 AM CST to December 10, 4:00 PM CST
- Where
- Okmulgee forecast zone
- Property damage
- $50 million
- Reported by
- Emergency Manager
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Up to one and a half inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Muskogee
- When
- December 9, 2:00 AM CST to December 10, 3:00 PM CST
- Where
- Muskogee forecast zone
- Property damage
- $15 million
- Reported by
- Emergency Manager
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Up to one and a half inches of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, Cherokee
- When
- December 9, 3:00 AM CST to December 10, 2:00 PM CST
- Where
- Cherokee forecast zone
- Property damage
- $15 million
- Reported by
- Emergency Manager
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Up to one half inch of ice accumulated on trees, power lines, and other exposed surfaces.
Ice Storm, McIntosh
- When
- December 9, 3:00 AM CST to December 10, 1:00 PM CST
- Where
- McIntosh forecast zone
- Property damage
- $10 million
- Reported by
- Emergency Manager
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
One quarter to one half inch of ice accumulated on trees, power lines, and other exposed surfaces.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Illinois, December 8 to 9, 20072 deaths · 2 injured · $590,000 · 15 events
- Winter Weather in Oklahoma, December 8 to 9, 20072 deaths · 2 injured · $10,000 · 1 event
- Ice Storm and Winter Weather in Kansas, December 8 to 10, 20071 death · 5 injured · 7 events
- Dense Fog in Texas, December 8 to 9, 20071 death · $40,000 · 1 event
- Winter Weather in Kansas, December 8 to 9, 20071 death · 1 event
- Flash Flood and Flood in Arizona, December 8 to 21, 2007$100,000 · 2 events
- Dense Fog in Kentucky, December 8 to 9, 200722 events
- Ice Storm in Missouri, December 8 to 12, 200718 events
- Winter Weather in Iowa, December 8, 200711 events
- Winter Weather in Missouri, December 8 to 12, 200710 events
- Winter Weather in Illinois, December 8 to 12, 20079 events
- Ice Storm in Illinois, December 8 to 12, 20077 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63262, 63263, 63264, 63266, 63267, 63386, 63387, 63389, 63390, 63391, 63265, 63395, 63392, 63394, 63396, 63398, 63399.